New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

4MY2KIDS
Regular Member


Date Joined Nov 2007
Total Posts : 25
   Posted 8/9/2008 9:34 PM (GMT -6)   
Will UC (pancolitis) cause you to have Pancreatitis. I'm having pain on the right side of my abd. When i get the pain, i usually am starting a flare.
Just curious.
DX: unspeicied colits as this point :( Oct 08
current meds:  kolopin .5mg as needed, bentyl 10mg as needed, back on predisone 60mg to taper down to 20mg :(
 
 
 
Teresa, Virginia  
 
 


marty1976
Veteran Member


Date Joined Nov 2005
Total Posts : 2045
   Posted 8/10/2008 3:12 PM (GMT -6)   
Might this pain be a gas pain? I knowthis may sound stupid but i always get a pain in that area when i'm flaring and its usually a gas pain from my inflamed bowel. Get your doctor to check you out. I had a friend who became seriously ill from pancreatitis and its not something that should be neglected if you are having pains in that area.
Marty
                                     keep the faith 

         asacol/proctifoam/Zoton (lansoprazole)/pred/colofac


       
            http://www.myspace.com/martybuzz1<FONT]


NachoLover
Regular Member


Date Joined Jun 2006
Total Posts : 38
   Posted 8/10/2008 7:39 PM (GMT -6)   
I got PANCREA*** after using Prednisone and Purinethol about 3 years and spent 2-3 weeks in a hospital because of it. The docs never told me HOW I got it, but they had me stop taking Purinethol, so we have to assume that it had something to do with that.

The pains for PANCREATITIS are usually at the TOP of your abdomen though, right below your rib cage, and the pains also travel through to your back (or it FEELS like it's also in your back). Needless to say, PANCREATITIS is a lot more dangerous than UC (possibly fatal), so if you feel as though you have it, I'd have it checked out asap.

Once I got better from my PANCREATITIS, it had only returned from time to time, but generally for just a few days, and even then, I was never 100% sure that it was the PANCREA*** (coulda just been gas after that).

PS: UC sucks.

AngelTT
Regular Member


Date Joined Jun 2005
Total Posts : 213
   Posted 8/10/2008 9:37 PM (GMT -6)   
My doc always told me 6mp can cause pancreatitis so they tested me every few months. I started having pain in my upper left side and when they tested, I in fact had pancreatitis. The pain does radiate to your back and it's a grinding kind of pain but different from stomach. If you suspect you have it a simple blood test can answer the question pretty quickly.
 
There are so many other things that can cause abdominal pain. Gas pain from UC can get pretty bad. Good luck getting it figured out - hope you get some answers soon.
34 year old female, Diagnosed Ulcerative Colitis 5 years ago
Current Meds: Remicade every 6 weeks, Prevacid, Sustenex, Lialda, Lexapro (anxiety), Synthroid, Iron, vitamins, Fish Oil
 


jayce
Regular Member


Date Joined Nov 2007
Total Posts : 401
   Posted 8/11/2008 7:50 AM (GMT -6)   
i was told that if 6mp is going to cause pancreatitis it will happen with in the first couple of weeks of starting the med, and if you get past that time than you shouldn't get it from the 6mp.
am i under the wrong assumption?
thanks
Mom to 19 year old daughter diagnosed 11/07.
colazal 3 x3 daily
purinethol 6mp=50mg daily
culturelle probiotic 2 daily
chewable vitamin
xifaxan antibiotic 400mg 2x day soon to be weaned-done
lo-estrin birth control pill for cramps started around 2003


4MY2KIDS
Regular Member


Date Joined Nov 2007
Total Posts : 25
   Posted 8/11/2008 8:06 PM (GMT -6)   
Just thought I would let you all know, I went to the doctor today and he said he thought my pain was coming from acid reflux, but he wasn't sure, so he did a blood test to test for pancreitas (sp) I should here back from that Thursday. If I contiue with this pain, I will be going to the ER tonight, cant take much more.
 
Thanks to all for listening
 
DX: unspeicied colits as this point :( Oct 08
current meds:  kolopin .5mg as needed, bentyl 10mg as needed, back on predisone 60mg to taper down to 20mg :(
 
 
 
Teresa, Virginia  
 
 


Blue220
Regular Member


Date Joined May 2008
Total Posts : 191
   Posted 8/11/2008 10:18 PM (GMT -6)   
Yes, I have been experiencing this as well. I go for blood work tomorrow, and an endoscopy on Wednesday. Also a stomach ultrasound.

At first, my doc thought it was bad heartburn/acid reflux, but, the stuff I was taking did not work.. I'm not looking forward to sleeping right now. The pain is so bad that all I do is cry when I try to sleep.
21 years old

Diagnosed with moderate/severe UC June 2007

Taking Lialda 3x a day, and just started taking Entocort(3 pills/day) on 5/29/08. Started to taper off on the steroid, but, that proved to be bad..

Severely anemic, was taking 3 65mg iron tablets a day, now just down to 1 because my hemoglobin levels are almost normal, and I cannot stand the stomach aches I get from all that iron. However, I was down to just 1 Entocort a few days ago and started to have a flare, so, I might have ruined my levels again. =/

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 26, 2018 6:06 AM (GMT -6)
There are a total of 3,006,719 posts in 329,385 threads.
View Active Threads


Who's Online
This forum has 161847 registered members. Please welcome our newest member, Mindstrange.
147 Guest(s), 3 Registered Member(s) are currently online.  Details
SantaZia, Mustapha, Tudpock18